MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION POLARIS ULTRA; STENT, URETERAL

BOSTON SCIENTIFIC CORPORATION POLARIS ULTRA; STENT, URETERAL
Model Number M0061921340
Medical Device Problem Codes Difficult to Advance (2920); Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/28/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial reporter state/province: (b)(6).(b)(4).The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a polaris ultra ureteral stent was used during a ureteral stenting procedure in the right ureter, performed on (b)(6) 2020.According to the complainant, during the procedure, inside the patient, the stent could not be inserted along with the ptfe guidewire.The pigtail was deformed by the pusher.The procedure was successfully completed with another polaris ultra ureteral stent.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be good.
 
Additional Manufacturer Narrative
Block e1: initial reporter state/province: (b)(6).Block h6: device code 2976 captures the reportable event of stent to material deformation inside the patient.Block h10: the returned polaris ultra ureteral stent was analyzed, and a visual evaluation noted that the bladder pigtail at the proximal section was buckled/cordoned.A functional evaluation noted that a mandrel 0.035" was inserted through the catheter and no resistance was felt, therefore, the issue related to difficult to advance was not confirmed.A photo was attached to the complaint record, it was analyzed and the catheter shows one bladder pigtail section buckled/accordion.No other issues with the device were noted.The reported event was confirmed.Based on product analysis, the bladder pigtail at the proximal section was buckled/cordoned.The investigation analysis concluded that the problem found is an issue that could have been generated due to the force used when the stent was pushed up with the pusher/positioner over the guidewire or when the stent was used.Moreover, the device was received without the suture string, evidence that the device was manipulated.It is the most likely that it was generated due to the manipulation of the device or due to the interaction with the other devices during the procedure.It is important to mention that during product analysis the device was tested and mandrel 0.035" were inserted through the catheter and no resistance was felt.Adverse event related to procedure is selected as the most probable root cause for the complaint since it is the most likely that the adverse event occurred during the procedure and the device had no influence on event.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.
 
Event or Problem Description

Brand Name
POLARIS ULTRA
Common Device Name
STENT, URETERAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key10868393
Report Number3005099803-2020-05585
Device Sequence Number11478773
Product Code FAD
UDI-Device Identifier08714729124467
UDI-Public08714729124467
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K010002
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/28/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/08/2023
Device Model NumberM0061921340
Device Catalogue Number192-134
Device Lot Number0025013915
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/19/2020
Initial Date Received by Manufacturer 10/30/2020
Supplement Date Received by Manufacturer12/01/2020
Initial Report FDA Received Date11/19/2020
Supplement Report FDA Received Date12/28/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age58 YR